MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6114
Medical Device Problem Codes Delivered as Unsterile Product (1421); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.B3: estimated date.D4: potential lots: 8948148 & 8975016.
 
Event or Problem Description
According to the available information, the patient has been having ongoing issues with bladder infections with her catheter from (b)(6) 2023 - the spring of 2024.The patient has been cathing and using catheters for 26 years without incident but their infections have become so constant and persistent that they have hit antibiotic resistance after numerous courses of antibiotics.The patient has undergone ct scans and renal scans that have all been normal.The patient will be having a cystoscopy to verify that nothing is inside their bladder causing these recurrent infections.Patient is currently doing antibiotics flush directly into their bladder with a catheter daily to prevent infection.
 
Event or Problem Description
According to the available information, the patient has been having ongoing issues with bladder infections with her catheter from (b)(6) 2023 - (b)(6) 2024.The patient has been cathing and using catheters for 26 years without incident but their infections have become so constant and persistent that they have hit antibiotic resistance after numerous courses of antibiotics.The patient has undergone ct scans and renal scans that have all been normal.The patient will be having a cystoscopy to verify that nothing is inside their bladder causing these recurrent infections.Patient is currently doing antibiotics flush directly into their bladder with a catheter daily to prevent infection.
 
Additional Manufacturer Narrative
According to the information known, quality database was checked and revealed the field safety notice fsca_20241119_packaging associated with the corrective and preventive action: capa-000323 ¿non-conformity of the primary pack on products of multivac 2 machine in dsu value stream on tat-site¿ opened on (b)(6) 2024.All the products packaged on the multivac 2 machine were recalled on the 5 previous years.The investigation conducts to some corrective actions like the change of the packaging foil, new control tools, and retraining of operators.A similar case study was performed based on scope of recall scope.Defect: packaging issue or infection from (b)(6) 2021 to (b)(6) 2025: 17 similar cases were found.A rmf evaluation was performed based on criq 247- risk identified 10116 (hazardous situation: lack of sterile barrier properties for primary packaging) we can conclude that the overall residual risk associated with the use of the medical device when weighed against the benefit/risk ratio to the patient / user is not adequately or insufficiently controlled.Necessary actions need to be taken to review the risk mitigations and to reset the risk criteria in the green area.The harms, severity and occurrence are not within anticipated levels per the risk documentation.A medical assessment was also performed which conclude: the risk of infection appears as moderate but cannot be eliminated, essentially through a contamination cascade from the outer pouch breach to the external surface of the inner pouch, then to the surgeon¿s glove, then to the patient, which is likely to develop an infection process if his own immune system or the antibioprophylaxis are not sufficient.Taking into account the multiple risk ratios for each step of the cascade, and based on the sensitivity analysis performed, the final risk is not expected to exceed the usual highest rates reported in literature for each device family.

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21357135
Report Number9610711-2025-00028
Device Sequence Number8464872
Product Code EZL
UDI-Device Identifier03600040127360
UDI-Public3600040127360
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAA6114
Device Lot Number8975016_AA61141002
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown